MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a 2-year-old male cat was sedated using the involved terumo surguard 3, 25 gauge, 5/8 "length.The cat received an intramuscular injection for sedation before the start of a surgical procedure.The injection was given in the right hindleg.Upon removal of the needle, it was noted that the entire needle was left in the muscle and the needle broke at the hub.The cat was referred to a large specialty hospital and the needle was removed using fluoroscopy.The cat survived the procedure and is doing well.Surgical removal of the needle from the right hindleg using fluoroscopy.Patient injury and/or medical or surgical intervention required.Patient condition is stable.The event occurred intra-operative.
 
Additional Manufacturer Narrative
A1: patient identifier: orange, nuetered, male domestic short hair feline.A4: weight: 5.36 lbs.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: senior medical veterinary officer.The actual device is not available for return, therefore the details of the actual condition of the sample as was unable to be determined.Retention samples were visually inspected and confirmed free from any tilted cannula, bent cannula, or damage on cannula that might lead to the complaint.Retention samples were subjected to simulation.The syringe with safety needle was punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right 40 times.A total of six (6)complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified related to our product and production process.The root cause of the complaint could not be identified to be related to our production or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.We have a series of inspections from the needle assembly process to the outgoing process that check the conditions of the safety needles.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17981367
Report Number3003902955-2023-00056
Device Sequence Number19446437
Product Code FMI
UDI-Device Identifier34806017508198
UDI-Public34806017508198
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3-2516
Device Lot Number220813D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexMale
Patient Weight2 KG